MAUDE Adverse Event Report: STRYKER GMBH STRAIGHT ACETABULAR PLATE HOLES 18 LENGTH 214.5MM FOR SCREWS Ø3.5/4.5MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, SINGLE COMPONENT

STRYKER GMBH STRAIGHT ACETABULAR PLATE HOLES 18 LENGTH 214.5MM FOR SCREWS Ø3.5/4.5MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, SINGLE COMPONENT
Catalog Number 425768
Health Effect - Clinical Code No Information (3190)
Date of Event 05/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device disposition is unknown.
 
Event or Problem Description
Orif of fracture of the pelvis ring with use of stryker plates (matta, 18 holes flexplate).The received photo confirms the plate to be broken.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Concomitant medical products and device evaluated by mfr the reported event that straight acetabular plate holes 18 length 214.5mm for screws ø3.5/4.5mm was alleged of 'implant breakage after surgery' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by the use of improper equipment to bend the plate, or a misuse of the stryker equipment.The device inspection revealed the following: the plate is heavily twisted and bent in all planes.It is broken at the level of the 8th hole.Only one half of the plate has been returned.The broken plate shows a lot of deep scratches, uncommon to the type of scratched the recommended (stryker pro-matta) plate benders cause.Furthermore, the way the plate was bent was not usual to the way the use of stryker plate benders result in.A test was made on a brand new pelvis plate (catalog# 425758, lot # w35866) using a new stryker pro plate bender (703970), an older version of plate bender (702903) and a free hand bending of the plate.All these plate benders caused some slight scratching of the surface of the plate, but none as severe as the ones that can be noticed on the broken plate.The use of an inadequate plate bender or the misuse of stryker plate benders could most possibly be the root cause of the reported breakage.Moreover, a microscope inspection was used to analyses the breakage surface of the breakage area: shiny surfaces can be noticed, which prove that after the plate broke gradually and that the two parts of the plate rubbed against each other for a while, before it broke completely.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
STRAIGHT ACETABULAR PLATE HOLES 18 LENGTH 214.5MM FOR SCREWS Ø3.5/4.5MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, SINGLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7607269
Report Number0008031020-2018-00470
Device Sequence Number2142028
Product Code KTW
UDI-Device Identifier04546540413703
UDI-Public04546540413703
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K001614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number425768
Device Lot NumberJ14753
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2018
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer08/14/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight85